MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX27522UX
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Myocardial Infarction (1969); Occlusion (1984); Thrombus (2101)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Two resolute onyx rx coronary drug eluting stents (ronyx27522ux) and (ronyx25012ux) were implanted in the ostium /proximal of the ramus.The lesion exhibited mild tortuosity, mild calcification and 100% acute stenosis.Artery diameter 2.75 x18mm.There was no damage noted to packaging.There were no issues noted when removing the devices from the hoop.The products were inspected prior to use with no issues noted.Negative prep was performed with no issues noted.The lesion was predilated.The devices did pass through a previously deployed stent.Resistance was not encountered when advancing the devices and excessive force was not used during delivery.During hospitalization a vessel occlusion due to acute stent thrombosis occurred along with a target vessel myocardial infarction (1 day post procedure).Patient expired (b)(6) 2018.
 
Additional Manufacturer Narrative
The physician advised that there wasn¿t any relevant medical history that would predispose the patient to a thrombotic event.Patient died of cardiac arrest.Patient was on dapt.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image analysis: two sets of images were provide.Images provided on the 18th july 2018 capture the deployment of a stent device.A deployed stent is visible in the vessel at the end of the procedure.The images provided on the (b)(6) 2018 exhibit the lesion site in the ramus, exhibiting 100% acute stenosis as reported.Previously deployed stent in the proximal ramus is visible.After the insertion of the first guidewire in the vessel there is some blood flow restored.Pre-dilation is evident from the images.A second guidewire is introduced and further pre-dilation is evident.The delivery and successful deployment of a stent device in the ramus is evident.It is unknown whether this is the resolute onyx 2.75x22mm stent or the resolute onyx 2.5x12mm stent.The images then shows what appears to be the delivery of a second stent device, but it is unclear from the images whether this stent was deployed.Post dilation of the stent is visible.The deployed stent is visible in the vessel after the procedure.The images were also reviewed by a medical doctor; stent thrombosis cannot be confirmed from the procedural images and there are no evidence of the stent malapposition or the stent under expansion which can suggest that the stent thrombosis occurred.However, regarding the acute side of the event (patient deceased on the day one post procedure) and the statement of the physician that there was not any relevant medical history that would predispose the patient to a thrombotic event, as well the information that the patient was on antiplatelet therapy, the stent deployment procedure and consequently stent thrombosis cannot be disassociated from the death outcome.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: based on a review of the ivus images, stent under expansion and malapposed struts was observed.On note from the angiogram, the lesion at the ramus was a bifurcation where provisional stenting technique was used, however a proximal optimization technique (pot) was not performed, therefore, it is expected to have malapposition at the proximal part of the stent.Only a post- dilation towards the side branch was done.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7908966
Report Number9612164-2018-02525
Device Sequence Number13789743
Product Code NIQ
UDI-Device Identifier00643169556911
UDI-Public00643169556911
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2020
Device Model NumberRONYX27522UX
Device Lot Number0008941736
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer10/09/2018
02/27/2019
04/03/2019
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date10/30/2018
02/28/2019
04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;